# SDR 2004FA0000600

- Difficulty date: June 14, 2004
- Submitted: June 14, 2004
- Operation: General aviation
- Aircraft: N7022X
- Make and model: Amtr AEROSTARBIRD
- Aircraft serial: AS1020
- Aircraft time: 70 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork
- Condition: Broken
- Location: Nlg
- Part time: 70 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

THE PILOT REPORTED THAT WHILE TAXING AFTER A LANDING, THE NOSE GEAR GAVE WAY AND THE AIRCRAFT CAME TO REST ON THE PROPELLER SPINNER.  THIS IS AN AMATEUR BUILT AIRCRAFT. THE AIRCRAFT BUILDER MADE THE NOSE WHEEL FORK THAT BROKE. THEREBY LOSING THE NOSE WHEEL AND CAUSING THE NOSE GEAR LEG TO FOLD BACK AND PUTTING THE PROPELLER SPINNER ON THE PAVEMENT.  SINCE THIS PART IS INSTALLED ON AN EXPERIMENTAL AIRCRAFT THERE ARE NO STANDARDS  FOR THE AIRCRAFT OR ANY OF THE PARTS.  PREVENTION/SOLUTION, THE PRESENT OWNER HAS RELATED THE OLD PART WAS MADE UP OF ONE QUARTER INCH 2024 T3 ALUMINUM AND THE NEW PART WILL BE ONE EIGHTH INCH 4130 STEEL, BENT TO SHAPE AND THEN HARDENED TO A HARDNESS OF 135-145.
